Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Birmingham, AL

April 6, 2016Bullock County, Macon County, Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 6, 2016, 10:53 PM CDT for Bullock County, Macon County, Montgomery County, Alabama. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2016, 10:53 PM CDT (03:53 UTC)
Expired
Apr 7, 2016, 12:00 AM CDT
In force
67 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullock County, AL, Macon County, AL, Montgomery County, AL

The radar

The Maxwell AFB radar (KMXX), 48 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 10:55 PM CDTTORNADO 05 Sse Montgomery, ALA 6 MILE LONG 250 YARD WIDE TORNADO WITH WINDS UP TO 80 MPH TOUCHED DOWN NEAR THE INTERSECTION OF WOODLEY AND VIRGINIA LOOP ROADS. NUMEROUS LARGE TREES SNAPPED AND UPROOTED CAUSING DAMAGE OR DESTROYING MOBILE HOMES.
Apr 6, 11:03 PM CDTTSTM WND DMG3 Ese Pinedale, ALSEVERAL TRAILER HOMES SUSTAINED DAMAGE FROM WINDS AS WELL AS A TREE DOWN ON A TRAILER HOME OFF OF PIKE ROAD.
Apr 6, 11:18 PM CDTTORNADO 06 Wsw Hardaway, ALA TORNADO TOUCHED DOWN NEAR THE MITCHELL COMMUNITY NEAR ALABAMA HWY 110. ESTIMATED PEAK WINDS OF 75 MPH WERE ENCOUNTERED ALONG THE 3 MILE LONG 300 YARD WIDE PATH...SNAPPING OR UPROOTING SEVERAL TREES ALONG THE PATH.
Apr 6, 11:24 PM CDTTORNADO 04 Wnw Shopton, ALA WEAK TORNADO TOUCHED DOWN BRIEFLY NEAR THE MATHEWS COMMUNTY SOUTHWEST OF THE INTERSECTION OF US HWY 82 AND OLD PIKE ROAD...SNAPPING A FEW TREES ALONG THE .77 MILE LONG 50 YARD WIDE PATH. A TDS WAS OBSERVED BY THE KMXX RADAR.
Apr 6, 11:54 PM CDTTORNADO 14 Nw Midway, ALA TORNADO TOUCHED DOWN JUST WEST OF BULLOCK COUNTY RD 35 AND TRAVELED EAST FOR 7.74 MILES BEFORE LIFTING JUST WEST OF THE BARBOUR COUNTY LINE...WITH A MAXIMUM WIDTH OF 250 YARDS AND PEAK WINDS OF 120 MPH. THE TORNADO SNAPPED OR UPROOTED NUMEROUS TREES AND DEST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

297 
WUUS54 KBMX 070353
SVRBMX
ALC011-087-101-070500-
/O.NEW.KBMX.SV.W.0029.160407T0353Z-160407T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1053 PM CDT WED APR 6 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MACON COUNTY IN SOUTHEASTERN ALABAMA...
  BULLOCK COUNTY IN SOUTHEASTERN ALABAMA...
  CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL MIDNIGHT CDT

* AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINEDALE...OR
  NEAR MONTGOMERY...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTGOMERY...UNION SPRINGS...MIDWAY...PIKE ROAD...MOUNT MEIGS...AUBURN
  UNIVERSITY IN MONTGOMERY...WAUGH...ALABAMA STATE UNIVERSITY...
  WOODCREST...SNOWDOUN...PINTLALA...HARDAWAY...EASTDALE MALL...HOPE HULL...
  SHOPTON...FRANKLIN FIELD...GUERRYTON...MONTGOMERY RIVERWALK STADIUM...
  PINEDALE AND ABERFOIL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 164 AND 173.
 INTERSTATE 85 BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3215 8641 3222 8641 3241 8633 3229 8543
      3215 8543 3214 8541 3214 8543 3201 8543
      3201 8546 3202 8547 3201 8547 3201 8551
      3200 8551 3200 8553
TIME...MOT...LOC 0353Z 279DEG 37KT 3228 8621 

HAIL...0.75IN
WIND...60MPH
 
$$

32/DAVIS
4 follow-up statements
666 
WWUS54 KBMX 070409
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 PM CDT WED APR 6 2016

ALC011-087-101-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-MONTGOMERY AL-
1109 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN MACON...BULLOCK AND NORTHEASTERN MONTGOMERY COUNTIES...

AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIKE ROAD...OR
14 MILES SOUTHWEST OF MILSTEAD...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN MONTGOMERY...UNION SPRINGS...MIDWAY...PIKE ROAD...FRANKLIN
FIELD...MOUNT MEIGS...GUERRYTON...WAUGH...ABERFOIL...HARDAWAY...SPRAGUE...
SHOPTON...CREEK STAND...SIMSVILLE...THREE NOTCH...SEDGEFIELD...FORT DAVIS...
CECIL...MITCHELL AND CROSS KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3213 8629 3238 8615 3229 8543 3215 8543
      3214 8541 3214 8543 3201 8543 3201 8546
      3202 8547 3201 8547 3201 8551 3200 8551
      3200 8553
TIME...MOT...LOC 0409Z 279DEG 37KT 3225 8602 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

32/DAVIS
139 
WWUS54 KBMX 070426
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 PM CDT WED APR 6 2016

ALC011-087-101-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-MONTGOMERY AL-
1126 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN MACON...BULLOCK AND EAST CENTRAL MONTGOMERY COUNTIES...

AT 1125 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN
FIELD...OR 8 MILES NORTHWEST OF UNION SPRINGS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...FRANKLIN FIELD...GUERRYTON...ABERFOIL...HARDAWAY...
SHOPTON...CREEK STAND...SIMSVILLE...THREE NOTCH...SEDGEFIELD...HIGH RIDGE...
FORT DAVIS...MITCHELL AND CROSS KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3210 8614 3235 8588 3229 8543 3215 8543
      3214 8541 3214 8543 3201 8543 3201 8546
      3202 8547 3201 8547 3201 8551 3200 8551
      3200 8553
TIME...MOT...LOC 0425Z 279DEG 37KT 3223 8582 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

32/DAVIS
532 
WWUS54 KBMX 070436
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 PM CDT WED APR 6 2016

ALC101-070446-
/O.CAN.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MONTGOMERY AL-
1136 PM CDT WED APR 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3208 8600 3212 8600 3233 8579 3229 8543
      3215 8543 3214 8541 3214 8543 3201 8543
      3202 8547 3201 8547 3201 8551 3200 8551
      3200 8553
TIME...MOT...LOC 0436Z 279DEG 37KT 3221 8569 

$$

ALC011-087-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-
1136 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MACON AND BULLOCK COUNTIES...

AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UNION SPRINGS...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...FRANKLIN FIELD...ABERFOIL...GUERRYTON...SHOPTON...
SEDGEFIELD...HIGH RIDGE...CREEK STAND...FORT DAVIS...SIMSVILLE AND THREE
NOTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3208 8600 3212 8600 3233 8579 3229 8543
      3215 8543 3214 8541 3214 8543 3201 8543
      3202 8547 3201 8547 3201 8551 3200 8551
      3200 8553
TIME...MOT...LOC 0436Z 279DEG 37KT 3221 8569 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

32/DAVIS
822 
WWUS54 KBMX 070446
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1146 PM CDT WED APR 6 2016

ALC011-087-070500-
/O.CON.KBMX.SV.W.0029.000000T0000Z-160407T0500Z/
MACON AL-BULLOCK AL-
1146 PM CDT WED APR 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MACON AND NORTHEASTERN BULLOCK COUNTIES...

AT 1146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUERRYTON...OR
8 MILES NORTH OF MIDWAY...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
UNION SPRINGS...MIDWAY...ABERFOIL...GUERRYTON...SEDGEFIELD AND THREE
NOTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3205 8584 3229 8562 3229 8543 3215 8543
      3214 8541 3214 8543 3201 8543 3202 8547
      3201 8547 3201 8551 3200 8551 3200 8553
TIME...MOT...LOC 0446Z 279DEG 37KT 3219 8556 

HAIL...0.75IN
WIND...60MPH
 
$$

32/DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:36 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 6, 10:36 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 PM CDT WED APR 6 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

SEVERE WIND AND HAIL THREAT CONTINUES ALONG AND SOUTHEAST OF A
LINE FROM NEAR WEDOWEE IN RANDOLPH COUNTY SOUTHWEST TO ALEXANDER
CITY IN TALLAPOOSA COUNTY SOUTHWEST TO NEAR AUTAUGAVILLE IN
AUTAUGA COUNTY TO NEAR SELMA IN DALLAS COUNTY FURTHER SOUTHWEST
OUTSIDE OF OUR CWA.

SURFACE TEMPERATURES REMAIN IN THE 60S ACROSS THIS AREA WITH DEW
POINTS RANGING FROM THE MID 50S TO AROUND 60. MESOANALYSIS REVEALS
AROUND 500 JOULES PER KILOGRAM WITH A BAND OF HIGHER 0 TO 1
KILOMETER STORM RELATIVE HELICITY EXTENDING FROM THE MONTGOMERY
AND TROY AREAS NORTHEAST TO THE AUBURN AREA NORTH TO INCLUDE
CHAMBERS COUNTY.

A FEW ROTATING THUNDERSTORMS HAVE DEVELOPED IN THIS CORRIDOR WITH
MODERATE STORM ROTATION OBSERVED... HOWEVER... TORNADO POTENTIAL
REMAINS LOW. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AND LARGE HAIL.

A RISK FOR ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL
REMAINS POSSIBLE ACROSS OUR NORTHWEST AND CENTRAL COUNTIES THROUGH
DESPITE STEEPENING LAPSE RATES ALOFT DUE TO STRONG COLD
ADVECTION... THE STABILIZATION OF THE NEAR-SURFACE LAYER IS
INHIBITING UPDRAFTS NECESSARY TO CREATE AND TO SUPPORT EARLIER
DEEP CONVECTION ACROSS PORTIONS OF CENTRAL MISSISSIPPI.

05

&&

.AVIATION...
00Z TAF DISCUSSION.

CEILINGS WILL FALL TONIGHT AS A COLD FRONT APPROACHES FROM THE
WEST. BREEZY CONDITIONS THIS EVENING WILL PERSIST TONIGHT WITH
WINDS SHIFTING FROM THE NORTHWEST AFTER THE FRONT MOVES THROUGH.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TONIGHT FOLLOWED BY
IMPROVING CONDITIONS ON THURSDAY WITH RISING CLOUD BASES AND
DECREASING CLOUD COVER AS DRIER AIR ARRIVES FROM THE WEST. GUSTY
WINDS WILL BE POSSIBLE TOWARD THE END OF THE PERIOD AT ALL
SITES... DURING THE AFTERNOON HOURS ON THURSDAY.

05

&&

.FIRE WEATHER...

STRONG SOUTHERLY WIND THIS AFTERNOON WITH SHOWERS AND A FEW
THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT. DRY CONDITIONS
FOR MOST OF THE AREA THURSDAY AFTERNOON WITH RELATIVE HUMIDITY
VALUES INTO THE 30S.

75

&&

.PREV DISCUSSION...
/ISSUED 750 PM CDT WED APR 6 2016/

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM NEAR CULLMAN
SOUTHWEST ACROSS SOUTHEAST WALKER COUNTY AND FURTHER SOUTHWEST
INTO CENTRAL TUSCALOOSA COUNTY AND SOUTHWEST INTO NORTH-CENTRAL
SUMTER COUNTY. THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST
THIS EVENING.

ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN
ALABAMA FROM CALHOUN COUNTY NOW AFFECTING NORTHERN CLEBURNE COUNTY
AND WILL AFFECT PORTIONS OF CHEROKEE COUNTY.

ADDITIONALLY... ISOLATED THUNDERSTORMS CONTINUE TO MOVE EAST
ACROSS NORTH-CENTRAL MISSISSIPPI POSING A RISK FOR LARGE HAIL.
THIS ACTIVITY IS BEHIND A SURFACE COLD FRONT ANALYZED ACROSS THE
NORTHWEST PORTION OF ALABAMA SOUTHWEST ACROSS EASTERN MISSISSIPPI.

DESPITE LOSS OF DAYTIME HEATING... SURFACE WARM ADVECTION AND
MOISTURE ADVECTION FROM THE SOUTH ARE HELPING TO MAINTAIN NEAR
SURFACE INSTABILITY WITH MESOANALYSIS INDICATING CAPE VALUES FROM
250 TO 500 JOULES PER KILOGRAM. ADDITIONAL INSTABILITY IS
DEVELOPING ALOFT DUE TO STEEPENING LAPSE RATES AS COLDER AIR MOVES
IN FROM THE NORTHWEST WELL ABOVE THE SURFACE.

EXPECT THE LINE OF STORMS TO CONTINUE TO DEVELOP AND MOVE EAST
ACROSS THE AREA WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE EAST OF
THE LINE WITH A DAMAGING WIND AND HAIL THREAT POSSIBLE ALONG AND
TO THE EAST OF THE LINE. BEHIND THE LINE OF THUNDERSTORMS... A
SURFACE COLD FRONT WILL CONTINUE PUSHING EASTWARD AND
THUNDERSTORMS NEAR AND TO THE WEST OF THE FRONT WILL PRIMARILY
POSE A THREAT FOR LARGE HAIL.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  71  44  64  37 /  90  10  10  10   0
ANNISTON    49  72  46  64  38 /  90  10  10  10   0
BIRMINGHAM  49  73  48  66  40 /  80   0  10  10   0
TUSCALOOSA  49  76  49  67  42 /  80   0   0   0   0
CALERA      50  74  49  66  42 /  90   0   0   0   0
AUBURN      53  73  50  66  42 /  90  10   0   0   0
MONTGOMERY  54  76  51  72  43 /  90   0   0   0   0
TROY        57  76  52  71  44 /  70  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 6, 4:42 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT WED APR 6 2016

ALZ011>015-017>050-080045-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
442 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE STORMS ARE POSSIBLE WITH THE POSSIBILITY OF DAMAGING WINDS
AND LARGE HAIL. THESE STORMS ARE POSSIBLE GENERALLY BETWEEN 4 PM
AND MIDNIGHT. THESE STORMS WILL BE POSSIBLE NORTH OF A LINE FROM
ALICEVILLE TO CLANTON TO OPELIKA.

WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING. SUSTAINED
WINDS WILL BE 15 TO 25 MPH WITH A FEW GUSTS TO AROUND 35 MPH.
THESE CONDITIONS WILL BE POSSIBLE THROUGH AROUND 10 PM FOR ALL OF
CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL DROP TEMPERATURES OVER THE WEEKEND. MORNING
LOWS ON SUNDAY ACROSS THE NORTHERN AREAS WILL HAVE THE POTENTIAL
TO REACH 32 DEGREES. A LIGHT FREEZE MAY BE POSSIBLE FOR A FEW
HOURS. AT THIS TIME...CONFIDENCE IS LOW IN THE EXTENT OF THE
FREEZING CONDITIONS. STAY TUNED FOR UPDATES THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THROUGH THIS EVENING.

In the hours before

Local storm report, Apr 6, 10:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     2 E LINEVILLE           33.31N 85.72W
04/06/2016                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ON HIGHWAY 48 BLOCKING ROAD.

&&

08
Special weather statement, Apr 6, 10:26 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT WED APR 6 2016

ALZ044-070415-
MONTGOMERY AL-
1026 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1115 PM
CDT...

AT 1026 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CANTELOUS...OR 9 MILES SOUTH OF PRATTVILLE...MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...PIKE ROAD...MOUNT MEIGS...HUNTER...CANTELOUS...DANNELLY
FIELD...AUBURN UNIVERSITY IN MONTGOMERY...ALABAMA STATE UNIVERSITY...
WOODCREST...GUNTER AIR FORCE BASE...MONTGOMERY RIVERWALK STADIUM...
PINEDALE...SNOWDOUN...PINTLALA...MONTGOMERY ZOO...MAXWELL AIR FORCE BASE...
HYUNDAI MOTORS OF ALABAMA...EASTDALE MALL...ALABAMA STATE CAPITOL AND
HOPE HULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3218 8641 3224 8641 3228 8648 3233 8647
      3234 8650 3238 8646 3241 8646 3240 8643
      3243 8638 3242 8631 3243 8631 3235 8599
      3233 8599 3233 8597 3228 8592 3227 8598
      3225 8599 3225 8600 3207 8600
TIME...MOT...LOC 0326Z 286DEG 41KT 3233 8649

32/DAVIS
Local storm report, Apr 6, 10:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 PM CDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     4 N LINEVILLE           33.36N 85.76W
04/06/2016                   CLAY               AL   EMERGENCY MNGR

            TREE DOWN ALONG HIGHWAY 49 NORTH AT LINEVILLE CITY LIMIT.

1000 PM     TSTM WND DMG     5 ENE ASHLAND           33.31N 85.76W
04/06/2016                   CLAY               AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AT TALLADEGA STREET AND
            KNOWLES AVENUE IN LINEVILLE.

&&

08
Local storm report, Apr 6, 10:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1032 PM CDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             5 NE RUSSELL COUNTY SPO 32.37N 85.09W
04/06/2016  E1.00 INCH       RUSSELL            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

&&

08
Special weather statement, Apr 6, 10:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT WED APR 6 2016

ALZ037-043-070415-
TALLAPOOSA AL-ELMORE AL-
1035 PM CDT WED APR 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELMORE AND SOUTHEASTERN
TALLAPOOSA COUNTIES UNTIL 1115 PM CDT...

AT 1035 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SANTUCK...OR 7 MILES SOUTH OF EQUALITY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WETUMPKA...TALLASSEE...ECLECTIC...WAVERLY...MARTIN DAM...KOWALIGA BRIDGE...
STILL WATERS RESORT...DEXTER...TALLAPOOSA CITY...TEN CEDAR ESTATES...
SANTUCK...LIBERTY CITY...WESTERN LAKE MARTIN...JORDAN LAKE...CENTRAL...
BLUE CREEK MARINA...YATES RESERVOIR...CLAUD...WALLSBORO AND JORDAN DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3273 8561 3271 8561 3271 8568 3270 8568
      3270 8570 3260 8570 3260 8571 3258 8572
      3258 8580 3251 8580 3255 8629 3275 8625
      3275 8559 3273 8559
TIME...MOT...LOC 0335Z 273DEG 35KT 3266 8611

32/DAVIS
Local storm report, Apr 6, 10:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 PM CDT WED APR 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     TSTM WND DMG     2 NW LAKE WEDOWEE       33.31N 85.65W
04/06/2016                   CLAY               AL   EMERGENCY MNGR

            LARGE TREE DOWN ALONG HIGHWAY 48 NEAR CLAY COUNTY LINE.

&&

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:02 PM CDTSpecial Weather StatementBMXCalhoun43 min
Apr 6, 7:37 PM CDTSpecial Weather StatementBMXCherokee23 min
Apr 6, 7:51 PM CDTSpecial Weather StatementBMXCalhoun39 min
Apr 6, 7:53 PM CDTSpecial Weather StatementBMXGreene, Hale52 min
Apr 6, 7:55 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne20 min
Apr 6, 8:03 PM CDTSpecial Weather StatementBMXJefferson42 min
Apr 6, 8:12 PM CDTSpecial Weather StatementBMXBibb48 min
Apr 6, 8:27 PM CDTSpecial Weather StatementBMXShelby63 min
Apr 6, 8:36 PM CDTSpecial Weather StatementBMXHale, Perry39 min
Apr 6, 8:53 PM CDTSpecial Weather StatementBMXBullock52 min
Apr 6, 8:59 PM CDTSpecial Weather StatementBMXBibb, Chilton46 min
Apr 6, 9:06 PM CDTSpecial Weather StatementBMXTalladega39 min
Apr 6, 9:12 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Cleburne48 min
Apr 6, 9:16 PM CDTSpecial Weather StatementBMXDallas44 min
Apr 6, 9:29 PM CDTSpecial Weather StatementBMXClay46 min
Apr 6, 9:40 PM CDTSpecial Weather StatementBMXRussell50 min
Apr 6, 9:50 PM CDTSpecial Weather StatementBMXAutauga, Coosa, Elmore, Tallapoosa40 min
Apr 6, 10:04 PM CDTSpecial Weather StatementBMXDallas, Lowndes41 min
Apr 6, 10:07 PM CDTSpecial Weather StatementBMXRandolph38 min
Apr 6, 10:11 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes49 min
Apr 6, 10:14 PM CDTSevere Thunderstorm WarningBMXRussell32 min
Apr 6, 10:26 PM CDTSpecial Weather StatementBMXMontgomery49 min
Apr 6, 10:35 PM CDTSpecial Weather StatementBMXElmore40 min
Apr 6, 11:34 PM CDTTornado WarningBMXLee26 min
Apr 6, 11:56 PM CDTTornado WarningBMXBarbour, Bullock24 min
Apr 6, 11:57 PM CDTTornado WarningBMXRussell22 min
Apr 7, 12:03 AM CDTTornado WarningBMXLee, Russell15 min
Apr 7, 12:23 AM CDTTornado WarningBMXBarbour47 min
Apr 7, 12:43 AM CDTDense Fog AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more8 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.